MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1A421
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Vomiting (2144); Obstruction/Occlusion (2422); Unspecified Tissue Injury (4559)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/27/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare® ¿ active ingredient(s) ¿ triclosan ¿ dosage form ¿ suture/solid/parenteral ¿ strength ¿ = 2360 g/m h6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: could you please clarify if the patient suffered from any signs or consequences due to the issue? please provide more information yes, there were consequences for the patient following this incident, he had to be operated on again.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿rupture of the thread¿ was reported.Did the stratafix thread itself break? if yes, did it break intra-op or did it break post-op.? if yes, where was the break noted (termination, middle, end)? or does it mean that the thread ruptured the tissue leading to bleeding? was the stratafix suture cut by the surgeon? when did the bleeding occur? did the bleeding occur intra-op or post-op? what was the source and triggering event of bleeding? what was the volume of blood loss? did the stratafix suture cause or contribute to the bleeding and/or hematoma? how was the bleeding treated? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? what is meant by ¿dissection¿? please explain was ¿dissection¿ a planned part of the surgery or was this a non-intended consequence? please describe any medical/surgical intervention required for this suture event including dates and results.Can you describe the appearance of the stratafix suture during second procedure? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a y bypass on (b)(6) 2023 and a barbed suture was used.The following was reported: there was a rupture of the thread.A dissection of the submucosal tissue by the thread passage that is a little too thick, causing intraluminal bleeding at the level of the gastric side of the anastomosis, blood clot a large hematoma in the gastrojejunal anastomosis calibrated at 2cm, high occlusion.There was a complete stenosis of the gastrojejunal anastomosis with occlusion.The patient was taken back to the operating room to perform a surgical revision for complete dysphagia.The surgeon redid the anastomoses with a different device, a round wire this time.The suites were simple.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 health effect - clinical codes.Additional information was requested, and new information received from the surgeon: no rupture of the thread, the surgeon had to cut it during the recovery.The thread never broke.Bleeding occurred within 10 hours postoperatively.This manifested as vomiting of fresh, red blood that eventually clotted into the gastric pouch.The source of the hemorrhage is the dissection of the submucosal tissue of the stomach by the excessively wide thread (2/0).Blood loss estimated at 100cc.Yes the stratafix is at the origin of the bleeding and therefore of the hematoma!! the bleeding was not treated since there was a clot phenomenon causing the obstruction of my anastomosis and therefore the high occlusion requiring surgical revision.I simply stopped the anticoagulants (lovenox) for 24 hours.Initial procedure : 11 april.Surgical recovery : 13 april.Bypass on y, after sleeve (reason= reflux), laparoscopic approach.Suture at the level of the gastrojejunal anastomosis (where i usually use a vloc 3/0¿).Normal tissue, respect for the use since commercial present at the time of the sutures.Yes, two reverse stitches have been made.Dissection = tearing of the submucosal tissues of the stomach.This is an unintended consequence and never sought in surgery -suture in place during revision, tight but no anomaly visualized externally.After cutting the suture i noticed that the passage of the suture extra mucosa on the part of the stomach was dissected by the passage of the suture and therefore the source of the bleeding.This is therefore the factor that contributed to the recovery: a suture that was too wide, too sharp at its edges and therefore sharp when passing under the mucous membrane.Patient's condition stabilized after the recovery of the two anastomoses.Resumption of feeding the next day.The thread is not available it has been cut, removed and thrown into small pieces because of its most atraumatic ablation possible! a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Corrected information: h6 medical device problem code.

Brand Name
STFX SYM PDS+ UNI VIO 9IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16825397
Report Number2210968-2023-03060
Device Sequence Number12524002
Product Code NEW
UDI-Device Identifier10705031245341
UDI-Public10705031245341
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberSXPP1A421
Device Catalogue NumberSXPP1A421
Device Lot NumberSJMJDB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown